Unsteady flows of fluids with pressure dependent viscosity

Rajagopal, K.R., Saccomandi, G. and Vergori, L. (2013) Unsteady flows of fluids with pressure dependent viscosity. Journal of Mathematical Analysis and Applications, 404(2), pp. 362-372. (doi: 10.1016/j.jmaa.2013.03.025)

Full text not currently available from Enlighten.

Publisher's URL: http://dx.doi.org/10.1016/j.jmaa.2013.03.025


In this short paper we consider the unsteady flows of fluids with pressure dependent viscosities when the effect of gravity has to be taken into account. Such a situation presents itself in many technologically relevant flows. After developing the appropriate governing equations, we establish qualitative results concerning the nature of the solutions to the governing equations as well as uniqueness results. We then obtain explicit exact solutions for two initial-boundary value problems, namely modified Stokes’ first and second problems. Such explicit solutions serve a dual purpose, they present exact results for idealized problems that reflect practical situations, and they provide a means for checking the numerical schemes that are developed for flows in more complex situations.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Vergori, Dr Luigi
Authors: Rajagopal, K.R., Saccomandi, G., and Vergori, L.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Journal of Mathematical Analysis and Applications
ISSN (Online):1096-0813

University Staff: Request a correction | Enlighten Editors: Update this record